Thunderstorm Wind, Champaign
- When
- June 29, 3:25 PM CST
- Where
- Champaign County, 1 mi W of Broadlands
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 39.917, -88.017
Several trees were blown down.
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 29, 1:15 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT SUN JUN 29 2003 SCATTERED RWS/TRWS CONTINUE TO DEVELOP ALONG SLOW MOVING BOUNDARY AS OF 19Z. LATEST SWOMCD...MENTIONS POSSIBILITY OF ISOLATED SVR WITH STORMS OVER EC IL EASTWARD INTO INDIANA THIS AFTERNOON AND EVENING. MAIN FORECAST PROBLEM IS THE FRONTAL BOUNDARY AND WHERE IT WILL GO/DO THE NEXT 48 HOURS. WENT WITH A BLEND OF THE MODELS AS BOTH HAVE BOUNDARY LINGER OVER SRN HALF OF CWA THROUGH TUESDAY BEFORE IT GETS PUSHED FAR ENOUGH SOUTH. WIND FIELD REMAINS WEAK AND ZONAL...SO FRONT IS HAVING A TOUGH TIME MOVING SOUTH. KEPT LOW CHANCE POPS IN SRN HALF OF CWA THROUGH TUESDAY...BEFORE ENDING IN THE SERN ZONES TUESDAY NIGHT. DRY AND WARMER WX TO AFFECT CENTRAL IL MIDWEEK BEFORE NEXT SIGNIFICANT WX SYSTEM APPROACHES IL FOR THE HOLIDAY WEEKEND. MRF HAS BEEN CONSISTENT IN STRENGTH OF SYSTEM...JUST KEEPS SLOWING DOWN MOVEMENT A LITTLE EACH MODEL RUN. BEST CHANCE FOR PCPN WILL BE FRIDAY THROUGH SUNDAY. ONLY FLY IN OINTMENT IS THE NEW T.S. BILL IN THE GULF...COULD SLOW ADVANCEMENT OF SYSTEM MORE...BUT BRING IN MORE MOISTURE FOR IT TO WORK WITH. AS FOR TEMPS...WENT WITH A BLEND OF FWC/MAV/MET. SENT ISC GRIDS EARLIER. .ILX...NONE. BYRD
ILZ027>031-036>038-040>057-061>063-066>068-071>073-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF A WEAK COLD FRONT AS IT SLOWLY DROPS THROUGH CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. BY TONIGHT...THE FRONT IS EXPECTED TO BE NEARLY STATIONARY OVER SOUTHERN ILLINOIS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT...ESPECIALLY ALONG AND SOUTH OF I-72...AS AN UPPER AIR DISTURBANCE MOVES ALONG THE FRONT. AGAIN...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY SHOULD REMAIN IN THE VICINITY OF CENTRAL AND SOUTHEAST ILLINOIS ON MONDAY AND TUESDAY...BRINGING A CONTINUED RISK OF THUNDERSTORMS TO THE REGION BOTH DAYS. A STRONGER SYSTEM WILL APPROACH FROM THE NORTHWEST FOR FRIDAY AND SATURDAY...BRINGING A RETURNED THREAT OF THUNDERSTORMS WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The Lincoln radar (KILX), 115 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
Several trees were blown down.
Thunderstorm winds snapped off two power poles near Dawson. Also, numerous tree limbs and power lines were blown down on the north side of Springfield.
Thunderstorm winds blew down several tree limbs and power lines. Also, a shed was damaged and a power pole was blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363071, 5363072, 5363073, 5363074, 5363075, 5363076.